Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Boils on face. History of teenage acne. Cause?

Recently I have been getting very large boils on my face. I m a 25 yr old female and experienced acne when I was a teen, and since then only very mildly... if at all. The strange part is is that they only occur in the spaces between my nose and cheeks (along my smile lines). Last month I even had to go into the ER to get one drained as my entire face had swelled up like balloon. The doctor said it was probably just a nasty ingrown hair or infected pimple and sent me home with antibiotics after draining. I have not changed any facewash / makeup / eating habits at all in the past year, and the boils have been occurring for about the past three months. I experience approximately 2 new boils each month. Does anyone have any ideas as to what is causing these awful boils?? They have been making my life miserable... I hate going out in public or even going to work when one is present. Any help or even ideas as to the cause would be greatly appreciated!!! Thank you
Asked On : Sun, 10 Feb 2013
Answers:  2 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM,
Infected acne is a common problem in youngsters.
Go for long course of antibiotics like Doxycyclie.
Apply good acne cream, triple action cream.
Go for regular face wash 2-3 times in a day with branded face wash.
Do not break or peeled of skin or acne.
Take vitamin A, D, and E.
Take more green vegetables and take plenty of water.
Ok and bye.
Answered: Sun, 10 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. Neera Kataria's  Response
Hi,this seems to be severe acne, what we call as nodulocystic acne, which was drained by your doctor.It is due to hormonal changes at this age.

It is common to see new acne lesions appearing during premenstrual days as in your case .

For this you need to start isotretinoin tablets after a couple of prelimnary tests under dermatologist prescription as there are a few side effects like dryness all over body, chapping of lips , head ache.

The larger pus filled ones need to be drained with oral antibiotic like azithromycin.
A hormonal workup will be helpful , if hormones are deranged hormonal therapy may be required.

once they are under control then maintainance therapy canbe given with monthly pulses of isotertinoin and azithromycin . you can contact your doctor

hope this helps you

Answered: Sun, 10 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor